MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Model Number 10439011
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon visual inspection of the received complaint device, transducer lens damage was identified.Functional inspection revealed the device was eligible for rejection due to lens delamination.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root cause is element failure as a result of mishandling subsequent to distribution from stryker.The instructions for use (ifu) state: before beginning the procedure, verify overall compatibility of all instruments and accessories.Inspect the reprocessed soundstar eco for overall condition and physical integrity.Do not use the reprocessed soundstar eco if any damage is noted.Return the reprocessed soundstar eco and packaging to stryker if it is not in acceptable condition for the procedure.For proper care and handling of the reprocessed soundstar eco, always hold the reprocessed soundstar eco by the handle and support the catheter shaft.Avoid touching the ultrasound catheter interconnect tab quick connection or disconnection of the reprocessed soundstar eco may result in catheter damage, potentially causing procedural delay.Inspect the swiftlink connector for damage.If using two narrow sterile sleeves, lift the lever on the swiftlink connector.Slip the swiftlink connector on to the reprocessed soundstar eco interconnect tab until the swiftlink connector is securely mated with the reprocessed soundstar eco handle.Push the lever down, locking the reprocessed soundstar eco to the swiftlink connector connect the other end of the swiftlink connector to the ultrasound system.Ensure that the ultrasound image appears in the ultrasound system screen.Use the appropriate swiftlink catheter connector to connect the reprocessed soundstar eco catheter to the ultrasound system.All reprocessed device models connect to carto 3 using the multi-pin soundstar eco cable.Connect the other end of the reprocessed soundstar eco cable to the carto system piu.Connect the location reference patches and ablation catheter, if required, following the carto system documentation the reprocessed soundstar eco is connected to standard ultrasound equipment using appropriate connectors.Storage and handling store reprocessed soundstar eco in a cool, dry place.Relative humidity: up to 90% non-condensing.Temperature: maximum 50°c (122°f), minimum -10°c (14°f).The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that the diagnostic ultrasound catheter image was very poor and grainy.A transesophageal echocardiography (tee) device was used to complete the case.There was no patient injury and the extended procedure time was ten minutes.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
Since the initial mdr filing on (b)(6) 2019, there have been no additional reports of serious injury or surgical intervention to preclude serious injury or permanent impairment related to diagnostic ultrasound catheter (duc) poor image quality and tip damage or delamination.After further analysis, stryker sustainability solutions will discontinue filing mdrs for duc poor image quality and tip damage or delamination for the following reasons: the procedure related to the initial serious injury mdr was completed successfully.The most likely root cause is element failure as a result of mishandling subsequent to distribution from stryker.Reprocessed diagnostic ultrasound catheter instructions for use (ifu), clearly states to inspect the reprocessed diagnostic ultrasound catheter for overall condition and physical integrity.Do not use the reprocessed diagnostic ultrasound catheter if any damage is noted.Ifus can be downloaded at http://sustainability.Stryker.Com/ifu.Based on the post market data collected it was determined that the occurrence rate of the failure mode causing or contributing to a serious injury since (b)(6) 2013 is remote.Each customer communication letter recommends that product ifus be printed, reviewed, and readily available for operator reference during procedures when using our devices.Based on the analysis, the likelihood of the failure mode of duc poor image quality and tip damage or delamination causing or contributing to another serious injury should the malfunction recur is considered remote.The reported event will continue to be monitored through post market surveillance.
 
Event or Problem Description
 
Additional Manufacturer Narrative
On 11/18/2020, stryker sustainability solutions became aware that mdr section b2.(outcomes attributed to ae) was not completed for this mdr.This supplemental mdr serves to provide this information.The reported event will continue to be monitored through post market surveillance.
 
Event or Problem Description

Brand Name
NA
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS PHOENIX
10232 s. 51st st.
phoenix AZ 85044
MDR Report Key9433401
Report Number0002090040-2019-00033
Device Sequence Number16750215
Product Code OWQ
UDI-Device Identifier00885825020927
UDI-Public00885825020927
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K092425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2021
Device Model Number10439011
Device Catalogue Number10439011RR
Device Lot Number3859880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer08/25/2020
11/18/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date09/04/2020
12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;